A Nitsche extended finite element method for incompressible elasticity with discontinuous modulus of elasticity

Becker, Roland, Burman, Erik and Hansbo, Peter (2009) A Nitsche extended finite element method for incompressible elasticity with discontinuous modulus of elasticity. Computer Methods in Applied Mechanics and Engineering, 198 (41). pp. 3352-3360. ISSN 0045-7825

Full text not available from this repository.

Abstract

In this note we propose a finite element method for incompressible (or compressible) elasticity problems with discontinuous modulus of elasticity (or, if compressible, Poisson's ratio). The problem is written on mixed form using P-1-continuous displacements and elementwise P-0 pressures, leading to the possibility of eliminating the pressure beforehand in the compressible case. In the incompressible case, the method is augmented by a stabilization term, penalizing the pressure jumps. We show a priori error estimates under certain regularity hypothesis. In particular we prove that if the exact solution is sufficiently smooth in each subdomain then the convergence order is optimal.

Item Type: Article
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Depositing User: Erik Burman
Date Deposited: 06 Feb 2012 20:24
Last Modified: 12 Jun 2012 12:54
URI: http://sro.sussex.ac.uk/id/eprint/25753
📧 Request an update